MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-50-00
Medical Device Problem Code Loss of Power (1475)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.Livanova (b)(4) manufactures the s5 system.The incident occurred in (b)(6).A livanova field service representative was dispatched to the facility to investigate.The service representative tested the s5 system and no failure were identified; the device worked as intended.However, it was found that the battery of the device was deep discharged once and that the battery life was at 0%.A serial readout evaluation was performed but no specific issue could be identified.Therefore, livanova deutschland requested the e/p pack back for further investigation.A review of the dhr could not identify any deviations or nonconformities relevant to the issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova (b)(4) received a report that a s5 system stopped working during procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
The e/p pack was returned to livanova (b)(4) for further investigation.During the evaluation the reported issue could be confirmed and was traced back to improper user handling as the device was not charged in a proper way.Therefore the system was running on battery mode with discharged batteries which led to the reported malfunction.

Brand Name
S5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstr. 25
munich
MDR Report Key8031845
Report Number9611109-2018-01313
Device Sequence Number1499183
Product Code DTQ
UDI-Device Identifier04033817900900
UDI-Public010403381790090011150831
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-50-00
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1